Cycles and paths in bipartite tournaments with spanning configurations


We give necessary and sufficient conditions in terms of connectivity and factors for the existence of hamiltonian cycles and hamiltonian paths and also give sufficient conditions in terms of connectivity for the existence of cycles through any two vertices in bipartite tournaments.

This is a preview of subscription content, access via your institution.


  1. [1]

    D.Amar and Y.Manoussakis, Cycles and paths of many lengths in bipartite digraphs, to appear inJ. C. T. series B.

  2. [2]

    M. Bánkfalvi andZs. Bankfalvi, Alternating hamiltonian circuit in two-coloured complete graphs,Theory of Graphs (Proc. Colloq. Tihany 1968), pp. 11–18, Academic Press, New York, 1968.

    Google Scholar 

  3. [3]

    L. W. Beineke andC. H. C. Little, Cycles in complete oriented bipartite graphs,J. C. T. series B 32 (1982), 140–145.

    Article  Google Scholar 

  4. [4]

    J. C.Bermond and L.Lovász, Problem 3, Recent advances in Graph Theory,Proc. Coll. Prague. Academic. Prague (1975), 541.

  5. [5]

    P. Camion, Chemins and circuits hamiltoniens des graphes complets,C. R. Acad. Sci. Paris 249 (1959), 2151–2152.

    Google Scholar 

  6. [6]

    S. Fortune, J. Hopcroft andJ. Wyllie, The directed subgraph homeomorphism problem,Theor. Comput, Sci. 10 (1980), 111–121.

    Google Scholar 

  7. [7]

    B. Jackson, Long paths and cycles in oriented graphs,J. of Graph Theory,5 (1985), 145–157.

    Google Scholar 

  8. [8]

    Y.Manoussakis, Thesis,University of Orsay, June 1987.

  9. [9]

    Y.Manoussakis and Z.Tuza, Polynomial algorithms for finding cycles and paths in bipartite tournaments,submitted to SIAM Journal on Discrete Mathematics.

  10. [10]

    R. E. Tarjan, Testing graph connectivity, in “Proceedings of the Sixth Annual ACM Symposium on Theory of Computing”, pp. 185–193, Association for Computing Machinery, New York, 1974.

    Google Scholar 

Download references

Author information



Rights and permissions

Reprints and Permissions

About this article

Cite this article

Häggkvist, R., Manoussakis, Y. Cycles and paths in bipartite tournaments with spanning configurations. Combinatorica 9, 33–38 (1989).

Download citation

AMS subject classification (1980)

  • 05C38
  • 68Q15